MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the allegation of bending section rubber ruptured, the metal was sticking out was not confirmed.The device evaluation found due to a cut on the bending section cover, water tightness was lost.The bending section cover has lost adhesive and had slack, scratches, and deterioration.The image guided bundle had significant breakages.Due to wear of the angle wire, bending angle in up/down directions did not meet the standard value.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus senior field service engineer reported on behalf of a customer, the bending section rubber ruptured, the metal was sticking out and there was not sufficient angulation on the oes cystonephrofiberscope.The issue was found during maintenance.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2 (also selected ¿health professional¿ which was inadvertently left off the initial report), h10 (the complaint was confirmed).The customers complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17190313
Report Number3002808148-2023-06311
Device Sequence Number17588765
Product Code FAJ
UDI-Device Identifier04953170339424
UDI-Public04953170339424
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown